Oklahoma, 2004

Hail in Oklahoma, July 2, 2004

July 2, 2004 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm over the central Oklahoma panhandle produced some hail during the early evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm over the central Oklahoma panhandle produced some hail during the early evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 2, 2:54 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 2, 2:54 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT FRI JUL 2 2004

.DISCUSSION...

STORMS ARE FORMING IN NORTHEAST NEW MEXICO AT THIS TIME...AND AN
AREA OF CU IS DEVELOPING IN SOUTHEAST ZONES. ALTHOUGH MIDLEVEL FLOW
IS ABOUT 25-30 KT OUT OF THE NORTHWEST...WITH FLOW INCREASING A
BIT MORE EASTERLY AT THE SURFACE...WILL HAVE SUFFICIENT SHEAR FOR
MULTICELLS...AND POSSIBLY WEAKLY ROTATING STORMS SHOULD THE FLOW
STRENGTHEN SLIGHTLY...AND SHOULD STORMS (UNLIKE YESTERDAY) ACTUALLY
GET GOING IN OUR CWA. WITH THIS IN MIND...INCREASED POPS TO 30S IN
NORTHWEST ZONES...AND PULLED 20S DOWN FOR MOST OTHER ZONES EXCEPT
THE FAR SOUTHWEST COUNTIES.

RAISED TEMPS SLIGHTLY IN NORTHEAST ZONES FOR SATURDAY. FORECAST
SOUNDINGS...AND SUNNY SKIES...SUGGEST HIGH TEMPS IN THE MID 90S FOR
THE NORTHEAST. LIKEWISE OVER THE WHOLE CWA FOR SUNDAY...INCREASED
TEMPS AREA-WIDE BY A DEGREE OR TWO.

MAIN EXTENDED CONCERN WAS FRONTAL LOCATION. OUTLIER WAS THE GFS...
TAKING THE FRONT INTO THE AREA TUESDAY. ETA AND EURO AGREE ON A
FASTER FRONTAL ARRIVAL...AND WENT WITH THAT IN LIGHT OF EXPECTED
CONVECTION ALONG THE FRONT ON SUNDAY AND MONDAY. BEHIND THE FRONT...
EXPECTING COOLER TEMPS AS IN THE GOING FORECAST AND MADE NO CHANGE.

KEPT GOING 10S AFTER MONDAY. THUNDERSTORMS COULD FORM ANY OF THE
DAYS GIVEN THE FLOW PATTERN...AND IDENTIFYING FAVOURED AREAS FOR
CONVECTION WOULD BE DIFFICULT AT BEST. WILL HAVE TO REVISIT POPS AS
THE TIME NEARS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO     64  97  65  94 /  20  10  10  20
BEAVER       64  97  65  94 /  20  10  10  20
BOISE CITY   61  93  61  90 /  30  10  10  20
BORGER       69  97  65  95 /  20  10  10  20
BOYS RANCH   64  97  65  94 /  20  10  10  20
CANYON       66  98  66  94 /  10  10  10  10
CLARENDON    69  98  69  95 /  20  10  10  10
DALHART      60  95  63  92 /  20  10  10  20
GUYMON       62  95  64  94 /  30  10  10  20
HEREFORD     65  98  65  93 /  10  10  10  10
LIPSCOMB     65  97  66  95 /  20  10  10  10
PAMPA        67  98  65  95 /  20  10  10  20
SHAMROCK     70  97  69  96 /  20  10  10  10
WELLINGTON   70  98  70  96 /  20  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

KRAMAR/ANDRADE
Hazardous weather outlook, Jul 2, 12:00 PM CST, 5 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUL 2 2004

OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

In the hours before

Special weather statement, Jul 2, 4:20 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT FRI JUL 2 2004

OKZ001-022315-
CIMARRON OK-
520 PM CDT FRI JUL 2 2004

...STRONG THUNDERSTORM OVER NORTHERN CIMARRON COUNTY OF OKLAHOMA...

A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST OF BLACK MESA
PARK AT 520 PM CDT...MOVING EAST AT 5 MPH. THIS STORM MAY BE CAPABLE
OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO
50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT
WITH THIS STORM.

PEOPLE IN NORTHERN CIMARRON COUNTY...ESPECIALLY NEAR THE BLACK MESA
STATE PARK...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY.

NUNEZ
Special weather statement, Jul 2, 5:29 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
629 PM CDT FRI JUL 2 2004

OKZ002-030030-
TEXAS OK-
629 PM CDT FRI JUL 2 2004

...STRONG THUNDERSTORM OVER TEXAS COUNTY OF OKLAHOMA...

A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF EVA AT 629 PM
CDT...MOVING EAST AT 15 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING
HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH.
ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT
WITH THIS STORM.

PEOPLE IN NORTHERN TEXAS COUNTY...ESPECIALLY NEAR
HOUGH...MOUSER...OPTIMA...AND GUYMON...SHOULD PREPARE TO TAKE
SHELTER IMMEDIATELY.

NUNEZ

The radar

The Amarillo radar (KAMA), 175 km away, was scanning. The volume nearest the first event began at 23:47 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Texas

When
July 2, 5:47 PM CST
Where
Texas County, Eva
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.800, -101.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415593.